An herbal overdose
36 year old male with PMHx of IDDM and depression was prescribed a new drug by his psychiatrist for psychogenic erectile dysfunction. He presented to the hospital 16 hours after taking 350mg of this drug. He was drowsy and confused on presentation with a BP of 130/80 and HR of 150 with atrial fibrillation, which he had no history of. He was having rigors and retrosternal pain. He had no other co-ingestions. His rectal temperature was 35.5C. He was well-perfused peripherally. His laboratory studies were otherwise unremarkable. He was admitted for altered mental status and for new atrial fibrillation, which spontaneously resolved within 24 hours.
Use in erectile dysfunction:
Other sources used include Goldfrank’s 10th edition, Haddad’s 3rd edition, and The Poison Review (www.thepoisonreview.com)
Authored by: Dr. Michael Mollo M.D.
EM Rotators on Toxicology
Selected by Feedspot as one of the Top 20 Toxicology Blogs on the web
Disclaimer: All images included on this blog are the sole property of CMC EM Residency and cannot be used or reproduced without written permission. Patient identifiers have been redacted/changed or patient consent has been obtained. Information contained in this blog is the opinion of the author and application of material contained in this blog is at the discretion of the practitioner to verify for accuracy.